Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The Gottlieb group of finite linear quotients of odd-dimensional spheres

Author: S. Allen Broughton
Journal: Proc. Amer. Math. Soc. 111 (1991), 1195-1197
MSC: Primary 57S17; Secondary 55Q52, 57S25
MathSciNet review: 1041012
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ be a finite, freely acting group of homeomorphisms of the odd-dimensional sphere $ {S^{2n - 1}}$. John Oprea has proven that the Gottlieb group of $ {S^{2n - 1}}/G$ equals $ Z(G)$, the centre of $ G$. The purpose of this short paper is to give a considerably shorter, more geometric proof of Oprea's theorem in the important case where $ G$ is a linear group.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57S17, 55Q52, 57S25

Retrieve articles in all journals with MSC: 57S17, 55Q52, 57S25

Additional Information

PII: S 0002-9939(1991)1041012-1
Keywords: Gottlieb group, linear group actions
Article copyright: © Copyright 1991 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia